Re: Butalbital/aspirin/caffeine (Fiorinal) withdrawals
Hey Fire, I can only tell you that I didnt have any problems when I stopped taking it. They had me taking it when I was having migraine type headaches, and nothing other then pain meds seemed to actually work for me (It ends up I had a bulging disk in my neck w/3 bone spurs in the same area to boot). The difference between us though is this. I had was taking the medication for several years (2+ If I'm remembering right) but not on any sort of regular basis, only a couple times a week when I needed it. You on the other hand seem to have taken it much more regularly for a far less amount of time.
Now I cant tell you one way or another how long you'd have to take barbiturates (which is what Butalbital is) to have any sort of addiction set in I can only tell you these three things. The first is that the amount of butalbital in that medication is actually on the low side (It was meant to be just enough to relax you so the analgesic could work.) The second is, that I didnt have any problems (withdrawal) at all stopping and starting the medication, sometimes for weeks at a time. The thrid is (and this is the down-side), that I can tell you that barbiturates can be a pretty nasty class of drugs to become addicted to in themselves. Your best bet would be, as jonnstar said, to try to taper off what you're taking over some period of time. If however you find, for whatever reason, that this just isnt possible, or you're still having some annxiety, or for that matter feelings like you are going through withdrawal, I'd go to see a Dr. right away. Any sort of medication that causes physical dependence (which barbiturates can) is just nothing to fool around with, especially considering the number of medical issues attached to withdrawal from them.
Plus contrary to popular paranoia, Dr's who prescribe meds, and then have patients who later approach them and tell them they are either uncomfortable with, think they might be developing a problem with, or are having a problem with a medication and want to stop taking it, wont throw your *** right in rehab. That's just not what rehab is there for (Trust me on this, I've known more then a couple people who've gone through it). They will do their best to get you off that medication as safely and with as little discomfort as possible.
Last edited by JayDay; 05-28-2010 at 12:25 AM.